MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Reocclusion (1985)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The samples were not returned from the user facility; therefore, device evaluations were unable to be performed.A lot history review revealed this is the only reocclusion complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesion located in the right superficial femoral artery (sfa).Approximately 9 months after the index procedure, the patient¿s right sfa vasculature was reportedly reoccluded.On (b)(6) 2016, approximately two months after the initial reintervention, an additional intervention was completed.The revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.This is one of two products involved with the reported event and the associated manufacturer¿s report number is 3006513822-2017-00232.
 
Additional Manufacturer Narrative
Additional information: weight (b)(6).Corrected data: other relevant history was changed from "patient weight is unavailable" to "n/a." the samples were not returned from the user facility; therefore, device evaluations were unable to be performed.A lot history review revealed this is the only reocclusion complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.
 
Event or Problem Description
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, two lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheters were used to treat the target lesions located in the left superficial femoral artery (sfa) and left popliteal artery.Approximately 9 months after the index procedure, the patient¿s left sfa and left popliteal vasculature were reportedly reoccluded.On (b)(6) 2016, approximately two months after the initial reintervention, an additional intervention was completed.The revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.The sample was discarded by the user facility and is not available for evaluation.No adverse patient effects were reported.New information: it was reported through a clinical study that approximately 27 months post index procedure, re-intervention was performed.
 
Additional Manufacturer Narrative
Additional information: a.4 weight "163" a.4 weight units "lbs".Corrected data: b.7 other relevant history was changed from "patient weight is unavailable" to "n/a." h3 analysis: the samples were not returned from the user facility; therefore, device evaluations were unable to be performed.A lot history review revealed this is the only reocclusion complaint associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual samples were not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the event was not related to the study device or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.H11:section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Additional Manufacturer Narrative
Manufacturing review: the sample was not returned by the user facility.Lot history review revealed there is a total of one complaint for lot gfzb2547 related to the allegation of reocclusion.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the sample was not returned by the user facility.It is known that approximately 9 months after the index procedure, the patient¿s left sfa and left popliteal vasculature were reportedly reoccluded.Approximately two months after the initial reintervention, an additional intervention was completed.The revascularization was performed and the hcp deemed it was successful.The investigator assessed that the event was not related to the study device or procedure.A definitive root cause could not be determined based on the information provided.It is unknown if the patient and/or procedural issues contributed to the reported event.Label review: based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.
 
Event or Problem Description

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
MDR Report Key6984437
Report Number3006513822-2017-00231
Device Sequence Number497926
Product Code ONU
UDI-Device Identifier00801741088544
UDI-Public(01)00801741088544
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2017
Device Model Number9004
Device Catalogue NumberLX35130440
Device Lot NumberGFZB2547
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/21/2017
11/08/2019
11/08/2019
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date01/12/2018
11/26/2019
12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight74